Alert archive / Arkansas / Tornado Warnings in 2019

Tornado Warning 103, NWS Tulsa, OK

May 26, 2019Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this tornado warning at May 26, 2019, 2:26 AM CDT for Benton County, Washington County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2019, 2:26 AM CDT (07:26 UTC)
Expired
May 26, 2019, 3:00 AM CDT
In force
34 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Benton County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 93 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 8:47 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
761 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1593 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

355 
WFUS54 KTSA 260726
TORTSA
ARC007-143-260800-
/O.NEW.KTSA.TO.W.0103.190526T0726Z-190526T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
226 AM CDT Sun May 26 2019

The National Weather Service in Tulsa has issued a

* Tornado Warning for...
  South central Benton County in northwestern Arkansas...
  Northern Washington County in northwestern Arkansas...

* Until 300 AM CDT.
    
* At 226 AM CDT, a severe thunderstorm capable of producing a tornado
  was located 6 miles northeast of Cincinnati, moving northeast at 45
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations in or near the path include...
  Fayetteville...                   Springdale...
  Rogers...                         Lowell...
  Farmington...                     Tontitown...
  Bethel Heights...                 Cave Springs...
  Highfill...                       Johnson...
  Elm Springs...                    Goshen...
  Savoy...                          Healing Springs...
  Wedington...                      Rocky Comfort...
  Wheeler...                        

This includes Interstate 49 between mile markers 63 and 84.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3602 9447 3614 9451 3634 9417 3611 9402
TIME...MOT...LOC 0726Z 247DEG 38KT 3611 9444 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
3 follow-up statements
923 
WWUS54 KTSA 260733
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
233 AM CDT Sun May 26 2019

ARC007-143-260800-
/O.CON.KTSA.TO.W.0103.000000T0000Z-190526T0800Z/
Benton AR-Washington AR-
233 AM CDT Sun May 26 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR SOUTH
CENTRAL BENTON AND NORTHERN WASHINGTON COUNTIES...
    
At 233 AM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Tontitown, moving northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Lowell...
Farmington...                     Tontitown...
Bethel Heights...                 Cave Springs...
Highfill...                       Johnson...
Elm Springs...                    Goshen...
Savoy...                          Healing Springs...
Rocky Comfort...                  Wheeler...

This includes Interstate 49 between mile markers 63 and 84.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3604 9438 3621 9440 3634 9417 3611 9402
TIME...MOT...LOC 0733Z 247DEG 38KT 3614 9435 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
382 
WWUS54 KTSA 260740
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
240 AM CDT Sun May 26 2019

ARC007-143-260800-
/O.CON.KTSA.TO.W.0103.000000T0000Z-190526T0800Z/
Benton AR-Washington AR-
240 AM CDT Sun May 26 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR CENTRAL
BENTON AND NORTHEASTERN WASHINGTON COUNTIES...
    
At 240 AM CDT, severe thunderstorms capable of producing tornadoes 
were located 2 miles southeast of Northwest Arkansas Regional 
Airport and 3 miles south of Tontitown, moving east at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Lowell...
Tontitown...                      Bethel Heights...
Cave Springs...                   Highfill...
Johnson...                        Elm Springs...
Goshen...                         Healing Springs...
Rocky Comfort...                  Wheeler...

This includes Interstate 49 between mile markers 64 and 84.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3607 9429 3625 9433 3634 9417 3611 9402
TIME...MOT...LOC 0740Z 260DEG 40KT 3625 9428 3613 9425 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
277 
WWUS54 KTSA 260751
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
251 AM CDT Sun May 26 2019

ARC007-143-260800-
/O.EXP.KTSA.TO.W.0103.000000T0000Z-190526T0800Z/
Benton AR-Washington AR-
251 AM CDT Sun May 26 2019

...THE TORNADO WARNING FOR CENTRAL BENTON AND NORTHEASTERN WASHINGTON
COUNTIES WILL EXPIRE AT 300 AM CDT...

The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, damaging winds remain possible and a Severe 
Thunderstorm Warning remains in effect for the area.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northwestern Arkansas.

LAT...LON 3607 9429 3625 9433 3634 9417 3611 9402
TIME...MOT...LOC 0750Z 270DEG 38KT 3628 9416 3616 9413 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 25, 9:14 PM CDT, 5 hours 12 minutes earlier.

Area forecast discussion, May 25, 9:14 PM CDT, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
914 PM CDT Sat May 25 2019

.DISCUSSION...
Area of showers and storms moving from north central Oklahoma into
northeast Oklahoma this evening. Most unstable environment at
this time for severe weather is to the northwest of I-44. Heaviest
rain is also expected across these areas, and will be subject to
quick onset flash flooding.

Main update elements to the forecast was to raise pops across
northeast Oklahoma, and to add severe watch 247. Storms are
expected to weaken late tonight along with decreasing areal
coverage.

Updated ZFP/PFM/AFM already sent.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 8 AM CDT Sunday for OKZ054>061-064.

AR...None.
&&

SHORT TERM...23
Hazardous weather outlook, May 25, 9:40 PM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
940 PM CDT Sat May 25 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
940 PM CDT Sat May 25 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Significant.
	AREA...Northeast Oklahoma,especially northwest of I 44.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms are moving into northeast Oklahoma this evening, with
some storms capable of producing large hail and damaging wind.
Storms are expected to undergo a weakening trend as they move east
later tonight, thus the greatest severe weather potential will
remain northwest of I-44. Locally heavy rainfall can be expected,
especially locations northwest of Interstate 44 and likely will
result localized, quick-onset flash flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY...High Wind Potential.
TUESDAY...Severe Thunderstorm Potential...High Wind Potential
       ...Heavy Rain Potential.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorm chances will continue Sunday across parts of
northeast Oklahoma, but overall storm coverage looks to be lower.
A strong upper level storm system will move across the central
Plains Tuesday and Wednesday. Organized thunderstorm activity with
this system will have the potential for significant severe
weather and flooding threat.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 26, 1:18 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
118 AM CDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 AM     TSTM WND GST     1 N COUNCIL HILL        35.57N 95.65W
05/26/2019  E60 MPH          MUSKOGEE           OK   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS 60-70 MPH THUNDERSTORM WIND GUSTS
            JUST NORTH OF COUNCIL HILL ON HIGHWAY 266. ALSO REPORTED
            A FUNNEL CLOUD HALFWAY TO GROUND.

&&

SJC
Local storm report, May 26, 1:28 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
128 AM CDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TORNADO          3 W OKTAHA              35.58N 95.53W
05/26/2019                   MUSKOGEE           OK   TRAINED SPOTTER

            SPOTTER REPORTED A TORNADO WEST OF OKTAHA. HE WAS ABLE TO
            OBSERVE A TUBE TORNADO WITH LIGHTNING FLASHES.

&&

SJC
Local storm report, May 26, 1:41 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
141 AM CDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     TORNADO          3 SW JENKS              35.99N 96.01W
05/25/2019                   TULSA              OK   PUBLIC

            TREES DOWN NEAR BETWEEN HIGHWAY 75 AND ELWOOD JUST SOUTH
            OF CREEK TURNPIKE

&&

BLH
Local storm report, May 26, 1:44 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
144 AM CDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 AM     TSTM WND DMG     8 SE TULSA              36.05N 95.82W
05/26/2019                   TULSA              OK   BROADCAST MEDIA

            TREES BLOCKING ROAD AT 88TH AND MINGO. PICTURE RECEIVED
            VIA SOCIAL MEDIA.

&&

SJC
Local storm report, May 26, 1:47 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
147 AM CDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 AM     TSTM WND DMG     3 NE ONETA              36.05N 95.67W
05/26/2019                   WAGONER            OK   PUBLIC

            MPING REPORT OF THUNDERSTORM WIND DAMAGE.

&&

SJC
Local storm report, May 26, 2:02 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
202 AM CDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 AM     TSTM WND DMG     SAPULPA                 36.00N 96.11W
05/26/2019                   CREEK              OK   BROADCAST MEDIA

            WINDOWS AT SAPULPA MIDDLE SCHOOL BLOWN OUT. TREE DEBRIS
            SCATTERED ALL AROUND. POWER WAS OUT.

&&

SJC

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:13 AM CDTSevere Thunderstorm WarningTSABenton, Washington47 min
May 26, 2:54 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington23 min
May 26, 3:18 AM CDTSpecial Weather StatementTSACarroll, Madison27 min

Nearby

Tornado Warnings in Arkansas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.